PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Ongewone bronchitis bij een oudere patiënte
Author(s): VANSTEENKISTE J, HAENEBALCKE C, PETROVIC M
Journal: Tijdschrift voor Geneeskunde
Volume: 72    Issue: 19   Date: 2016   
Pages: 1132-1137
DOI: 10.2143/TVG.72.19.2002197

Abstract :
Geen samenvatting





Uncommon bronchitis in an older patient
Amiodarone is frequently used for the treatment of arrhythmias. Pulmonary toxicity is difficult to predict and might develop in up to 5% of the patients, independently of the dose and the duration of the therapy. The symptoms are not specific and the tentative diagnosis is based on the combination of the epidemiology, the clinical presentation and the findings on imaging and laboratory data. Since there are no specific pathognomonic findings, this is a ­diagnosis of
exclusion. The diagnosis of amiodarone-induced pulmonary toxicity (AIPT) is suspected when a patient taking this drug presents with nonspecific clinical findings, such as a cough, dyspnea and malaise. If the diagnosis of AIPT is posed, the primary treatment consists of the immediate discontinuation of amiodarone and, in more severe cases, the initiation of corticosteroids slowly tapered according to the clinical response. In most cases, the prognosis is favorable, but there is a high mortality associated with hospitalisation, lung fibrosis and acute respiratory distress syndrome (ARDS).


download article




54.91.121.255.